Alert archive / Oregon / Small Craft Advisories in 2021
Small Craft Advisory 48, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Apr 18, 2021, 2:36 AM PDT. It took effect at Apr 19, 2021, 8:00 PM PDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2021, 2:36 AM PDT (09:36 UTC)
- In effect from
- Apr 19, 2021, 8:00 PM PDT
- Expired
- Apr 23, 2021, 2:00 AM PDT
- In force
- 3 days
- Issued by
- NWS Medford, OR
The text
As transmitted.
643 WHUS76 KMFR 180936 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 236 AM PDT Sun Apr 18 2021 PZZ356-370-376-182300- /O.NEW.KMFR.SC.Y.0048.210419T2100Z-210420T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 236 AM PDT Sun Apr 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM MONDAY TO 5 AM PDT TUESDAY... * WHAT...North winds 15 to 25 kt with gusts to 30 kt and steep wind driven seas 6 to 8 ft expected. * WHERE...From Gold Beach south, beyond 2 to 5 nm from shore. North of Gold Beach, beyond 10 to 15 nm from shore. * WHEN...From 2 PM Monday to 5 AM PDT Tuesday, though steep seas will likely continue into Thursday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
8 follow-up statements
517 WHUS76 KMFR 182119 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 219 PM PDT Sun Apr 18 2021 PZZ350-191030- /O.EXB.KMFR.SC.Y.0048.210420T0300Z-210420T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- 219 PM PDT Sun Apr 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM MONDAY TO 11 AM PDT TUESDAY... * WHAT...Seas 4 to 7 ft at 11 seconds expected. * WHERE...Generally beyond a couple of miles from shore. * WHEN...From 8 PM Monday to 11 AM PDT Tuesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ356-370-376-191030- /O.EXT.KMFR.SC.Y.0048.210420T0300Z-210420T1800Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 219 PM PDT Sun Apr 18 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM MONDAY TO 11 AM PDT TUESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 ft at 8 to 11 seconds expected. * WHERE...All waters, generally beyond a couple of miles from shore. strongest winds and steepest seas will be towards the California state line. * WHEN...From 8 PM Monday to 11 AM PDT Tuesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
398 WHUS76 KMFR 190938 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 238 AM PDT Mon Apr 19 2021 PZZ356-376-192300- /O.EXT.KMFR.SC.Y.0048.210420T0300Z-210422T1200Z/ /O.NEW.KMFR.SE.A.0011.210420T2100Z-210422T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 238 AM PDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT THURSDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt. Steep wind driven seas of 7 to 9 ft expected through Tuesday morning. Seas build further Tuesday afternoon into Wednesday, with very steep and hazardous seas of 9 to 12 ft possible. * WHERE...All areas. Very steep and hazardous warning level seas are possible south of Gold Beach and beyond 5 nm from shore. * WHEN...The steepest seas and strongest winds are expected during the afternoon and evening hours on Tuesday and Wednesday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossing could become especially hazardous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous and very steep sea conditions. && $$ PZZ350-370-192300- /O.EXT.KMFR.SC.Y.0048.210420T0300Z-210422T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 238 AM PDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and steep wind driven seas 6 to 9 ft expected. * WHERE...All areas. * WHEN...From 8 PM this evening to 5 AM PDT Thursday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
081 WHUS76 KMFR 192139 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 239 PM PDT Mon Apr 19 2021 PZZ356-376-201045- /O.CON.KMFR.SC.Y.0048.210420T0300Z-210422T1200Z/ /O.UPG.KMFR.SE.A.0011.210420T2100Z-210422T1200Z/ /O.NEW.KMFR.SE.W.0030.210420T2100Z-210422T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 239 PM PDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT THURSDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 PM TUESDAY TO 5 AM PDT THURSDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 7 to 10 ft at 8 seconds expected. For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 ft at 13 seconds expected. * WHERE...All areas. Very steep and hazardous warning level seas are possible south of Gold Beach and beyond 5 nm from shore. * WHEN...The steepest seas and strongest winds are expected during the afternoon and evening hours on Tuesday and Wednesday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-370-201045- /O.CON.KMFR.SC.Y.0048.210420T0300Z-210422T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 239 PM PDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and steep wind driven seas 6 to 9 ft expected. * WHERE...All areas. * WHEN...From 8 PM this evening to 5 AM PDT Thursday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
790 WHUS76 KMFR 201321 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 621 AM PDT Tue Apr 20 2021 PZZ356-376-210230- /O.CON.KMFR.SC.Y.0048.000000T0000Z-210422T1200Z/ /O.CON.KMFR.SE.W.0030.210420T2100Z-210422T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 621 AM PDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT THURSDAY... * WHAT...Very steep and hazardous seas 7 to 10 ft at 8 seconds with north winds 20 to 30 kt and gusts up to 40 kt. * WHERE...Hazardous seas will occur south of Port Orford and north of Pt. St. George beyond 5 nm from shore. Steep seas will occur in all other locations. * WHEN...The steepest seas and strongest winds are expected this afternoon and Wednesday afternoon. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-370-210230- /O.CON.KMFR.SC.Y.0048.000000T0000Z-210422T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 621 AM PDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and steep wind driven seas 6 to 9 ft expected. * WHERE...All areas. * WHEN...From 8 PM this evening to 5 AM PDT Thursday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
801 WHUS76 KMFR 202110 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 210 PM PDT Tue Apr 20 2021 PZZ356-376-211015- /O.EXT.KMFR.SE.W.0030.000000T0000Z-210422T1800Z/ /O.EXT.KMFR.SC.Y.0048.000000T0000Z-210422T1800Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 210 PM PDT Tue Apr 20 2021 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THURSDAY... * WHAT...Very steep and hazardous seas 7 to 10 ft at 8 seconds with north winds 20 to 30 kt and gusts up to 40 kt. * WHERE...Hazardous seas will occur south of Port Orford and north of Pt. St. George beyond 5 nm from shore. Steep seas will occur in all other locations. * WHEN...Until 11 AM PDT Thursday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-370-211015- /O.EXT.KMFR.SC.Y.0048.000000T0000Z-210422T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 210 PM PDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and steep wind driven seas 6 to 9 ft expected. * WHERE...All areas. * WHEN...Until 11 AM PDT Thursday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
306 WHUS76 KMFR 210953 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 253 AM PDT Wed Apr 21 2021 PZZ356-376-220000- /O.EXT.KMFR.SC.Y.0048.000000T0000Z-210423T1200Z/ /O.CON.KMFR.SE.W.0030.000000T0000Z-210422T1800Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 253 AM PDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT FRIDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY... * WHAT...Very steep and hazardous seas 7 to 11 ft at 11 seconds. North winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 11 ft at 11 seconds. * WHERE...Hazardous seas will occur between Pt. St. George and Port Orford beyond 5 nm away from shore. Seas hazardous to smaller crafts will occur over all locations through Wednesday, then shrink and cover the outer waters south of Gold Beach Thursday. * WHEN...For the Hazardous Seas Warning, until 11 AM PDT Thursday. For the Small Craft Advisory, until 5 AM PDT Friday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-370-220000- /O.CON.KMFR.SC.Y.0048.000000T0000Z-210422T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 253 AM PDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 ft at 11 seconds. * WHERE...Seas and winds hazardous to smaller crafts will occur over all locations through Wednesday night. * WHEN...Until 11 AM PDT Thursday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
080 WHUS76 KMFR 212129 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 229 PM PDT Wed Apr 21 2021 PZZ356-376-221030- /O.EXT.KMFR.SE.W.0030.000000T0000Z-210423T0000Z/ /O.EXT.KMFR.SC.Y.0048.000000T0000Z-210423T0900Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 229 PM PDT Wed Apr 21 2021 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 5 PM PDT THURSDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT FRIDAY... * WHAT...Very steep and hazardous seas 7 to 11 ft at 11 seconds. North winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 11 ft at 11 seconds. * WHERE...Hazardous seas will occur south of Gold Beach beyond 5 nm away from shore. Seas hazardous to smaller crafts will occur over all locations. * WHEN...For the Hazardous Seas Warning, until 5 PM PDT Thursday. For the Small Craft Advisory, until 2 AM PDT Friday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-370-221030- /O.EXT.KMFR.SC.Y.0048.000000T0000Z-210423T0900Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 229 PM PDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT FRIDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 ft at 11 seconds. * WHERE...Seas and winds hazardous to smaller crafts will occur over all locations. * WHEN...Until 2 AM PDT Friday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
748 WHUS76 KMFR 222103 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 203 PM PDT Thu Apr 22 2021 PZZ356-376-230900- /O.CAN.KMFR.SE.W.0030.000000T0000Z-210423T0000Z/ /O.CON.KMFR.SC.Y.0048.000000T0000Z-210423T0900Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 203 PM PDT Thu Apr 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY... ...HAZARDOUS SEAS WARNING IS CANCELLED... * WHAT...Steep wind driven seas 7 to 11 ft at 7 seconds. North winds 20 to 30 kt with gusts up to 35 kt. * WHERE...All Areas. * WHEN...Until 2 AM PDT Friday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ350-370-230900- /O.CON.KMFR.SC.Y.0048.000000T0000Z-210423T0900Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 203 PM PDT Thu Apr 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 6 to 8 ft at 7 seconds. * WHERE...All areas. * WHEN...Until 2 AM PDT Friday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Apr 17, 9:43 PM PDT, 4 hours 53 minutes earlier.
Area forecast discussion, Apr 17, 9:43 PM PDT, 4 hours 53 minutes before
Area Forecast Discussion National Weather Service Medford OR 943 PM PDT Sat Apr 17 2021 .DISCUSSION...The forecast remains on track with fog over majority of the marine waters and is creating low visibility conditions of 1/4 mile along portions of the south coast, south Cape Blanco. There could be localized areas where visibility is less than 1/4 mile. North of Cape Blanco visibility is restricted, around 4 miles, but is expected to decrease further as fog moves further onshore, especially along the Coquille river. for details on the remainder of the forecast please see the previous discussion below. -Miles && .AVIATION...For the 18/00Z TAF Cycle... IFR to LIFR conditions generally exist over the coastal waters, along the coast, and a bit inland from the coast. In general, conditions along the coast are expected to stay the same in some areas and deteriorate in others this evening and overnight as cooling temperatures result in fog that may become locally dense, at times. This marine layer cloud deck is likely to lift some to IFR during the day Sunday, but probably will persist for most, if not all, of the day a bit further inland than it did today. Elsewhere, a generally light easterly flow over the area tonight into Sunday morning will switch to northwest Sunday afternoon into the evening as the surface high pressure area that has been northwest of the area moves southward. ~BTL && .MARINE...Updated 855 PM PDT Saturday, 17 Apr 2021... Light winds and low seas will persist into Sunday. Marine stratus will be persistent and areas of fog will significantly reduce visibility at times, especially tonight into early Sunday. A thermal trough along the coast will deepen Sunday night into Monday with north winds likely reaching advisory strength south of Gold Beach in the afternoon. Conditions are expected to worsen Tuesday as the thermal trough strengthens. Steep seas are likely to spread north of Cape Blanco Tuesday, with very steep and hazardous seas possible Tuesday afternoon into Wednesday. North winds may approach gales at times Tuesday and Wednesday afternoons south of Cape Blanco. Winds are expected to ease late Wednesday into Thursday, however, steep seas will likely continue through Thursday. ~BTL/Spilde && .PREV DISCUSSION... /Issued 500 PM PDT Sat Apr 17 2021/ SHORT TERM...Strong high pressure aloft remains in control of our weather today with sunny skies and unseasonably warm weather for all locations inland from the coast. We had a coastally trapped wind reversal last night which resulted in a surge of marine air and clouds north along the coast, and these remain in place at this hour. High resolution guidance shows the cloud deck thinning through the evening which may allow for some breakup, but with little change in the overall setup, clouds will likely thicken and surge back onto the immediate coastal again tonight. The upper ridge and associated low level thermal trough move right over us tomorrow, and despite some increase in high cloud, this will produce the warmest day of the year so far. Inland temperatures will top out somewhere around 20 degrees above normal with Medford proper likely reaching the mid- 80s. Marine stratus will remain along the coast tomorrow and probably deepen and surge farther inland tomorrow night as onshore flow increases behind the thermal trough. The upper ridge moves east of us Monday and this will open the door for increasing high cloudiness, cooling temperatures, and breezy afternoon northwest winds for all areas. Marine air will continue to deepen at the coast and surge even farther inland Monday night into Tuesday. -Wright LONG TERM...Tuesday through Saturday, April 20-24, 2021...The upper level pattern will change a bit next week. The ridge that has been dominant across the PacNW will weaken and this will allow an upper trough offshore to undercut the ridge with a closed low moving across Oregon and into the Great Basin Tuesday into Wednesday. This will bring some cooling and higher humidity compared to the weekend/early week dryness/warmth, but high temps (inland) probably remain a little above normal. Some showers are possible along the coast in the morning Tuesday, then as the upper level cold pool moves through, we expect some instability Tuesday afternoon and evening for a slight chance of showers over the mountains and also across portions of the east side/NE California. Model soundings are showing about 200-500 J/KG of CAPE in those areas. Have added a slight chance of thunder, though confidence in this actually occurring still remains on the low side. Breezy to locally gusty winds are likely to accompany the trough passage, strongest over the east side, but also in some west side valleys in the afternoon and evening. The best moisture and instability will shift to the south and east of the area on Wednesday. Cumulus could linger in some southern and eastern areas, but probably without rain. It should be noted that onshore flow north of Cape Blanco will probably result in marine stratus Wednesday morning. Thursday into Friday, upper ridging is likely to return with mainly dry weather and high temperatures around 10 degrees above normal. The ridge will probably be more progressive though as models and ensembles continue to indicate next weekend as a potential pattern change. Model clusters and ensembles indicate an increasing probability of a period of wetter weather arriving next weekend as upper troughing offshore moves eastward. But the timing of this, just how much and how far inland all remain uncertain. Given the dry spring so far and the ongoing drought (especially east of the Cascades), any indication of wetter weather at this range is met with pause. But, any rainfall at this point would certainly be welcome. -Spilde && .MFR WATCHES/WARNINGS/ADVISORIES... OR...None. CA...None. Pacific Coastal Waters...None.
Nearby
Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.